Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 30, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Oct 25, 2021, 4:04 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Oct 26, 2021, 6:00 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 4:04 AM MDT (10:04 UTC)
- In effect from
- Oct 26, 2021, 6:00 AM MDT
- Expired
- Oct 27, 2021, 12:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS45 KPUB 251004 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 404 AM MDT Mon Oct 25 2021 COZ068-251815- /O.NEW.KPUB.WW.Y.0030.211026T1200Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 404 AM MDT Mon Oct 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 6 AM Tuesday to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
357 WWUS45 KPUB 251745 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1145 AM MDT Mon Oct 25 2021 COZ068-260145- /O.CON.KPUB.WW.Y.0030.211026T1200Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1145 AM MDT Mon Oct 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 6 AM Tuesday to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
201 WWUS45 KPUB 260054 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 654 PM MDT Mon Oct 25 2021 COZ068-261000- /O.CON.KPUB.WW.Y.0030.211026T1200Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 654 PM MDT Mon Oct 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 6 AM Tuesday to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact travel over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
690 WWUS45 KPUB 260948 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 348 AM MDT Tue Oct 26 2021 COZ068-261800- /O.CON.KPUB.WW.Y.0030.211026T1200Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 348 AM MDT Tue Oct 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 6 AM Tuesday to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commutes over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
974 WWUS45 KPUB 261711 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1111 AM MDT Tue Oct 26 2021 COZ068-270115- /O.CON.KPUB.WW.Y.0030.000000T0000Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1111 AM MDT Tue Oct 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 55 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commutes over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
875 WWUS45 KPUB 262056 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 256 PM MDT Tue Oct 26 2021 COZ068-270500- /O.CON.KPUB.WW.Y.0030.000000T0000Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 256 PM MDT Tue Oct 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
749 WWUS45 KPUB 270004 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 604 PM MDT Tue Oct 26 2021 COZ068-270600- /O.CON.KPUB.WW.Y.0030.000000T0000Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 604 PM MDT Tue Oct 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...Until midnight MDT tonight. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
616 WWUS45 KPUB 270605 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1205 AM MDT Wed Oct 27 2021 COZ068-270715- /O.EXP.KPUB.WW.Y.0030.000000T0000Z-211027T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1205 AM MDT Wed Oct 27 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Higher elevation roads may be still slippery, but snowfall has since dissipated over the region. Isolated snow showers are still possible, but amounts do not require any winter weather highlights. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Oct 24, 11:11 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Oct 24, 11:11 PM MDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1111 PM MDT Sun Oct 24 2021 .SHORT TERM...(This evening through Monday) Issued at 244 PM MDT Sun Oct 24 2021 Currently... Clear skies prevailed across the region at 2 pm. Ambient temperature s were in the mid 60s to mid 70s across the plains with temps around 60 in the valleys. High cloudiness associated with a spectacular baroclinic gyre, centered offshore of the Washington Coast, was just west of the Centennial state. This storm system had surface pressures in the 940- ish mb range per OPC guidance, likely one of the stronger storms ever recorded for this part of the world. This system was bringing a large swath of much needed rain and snow to a good part of the western CONUS. Tonight... Besides some increasing high clouds, not much change in our weather is expected in the short term. Light winds will allow for temperatures over the plains to fall into the 30s to lower 40s with 20s in the valleys. Tomorrow... Wave clouds will likely return to the region, especially along and just east of the mountains/plains interface. with surface pressures falling to our west, southeast surface winds will develop over the plains while southwesterly surface winds will develop over the mountains. Winds will become breezy over most region (with least I- 25 corridor), especially over the Sangres. Temps will warm up into the 80s most of the plains with a few 70s over the Palmer Divide. Expect 70s in the valleys. No rain is anticipated anywhere tomorrow. .LONG TERM...(Monday night through Sunday) Issued at 244 PM MDT Sun Oct 24 2021 ...Strong system moves across Tuesday; Colder weather for Halloween... Monday night... The leading edge of the sensible weather to our west will begin to affect the region. Winds will likely keep up through the night most areas and this will allow for a mild night regionwide. I anticipate the winds at mtn top level will begin to ramp up through the night gusting to 40 mph+ towards sunrise. Precip should also begin to move into the CONTDVD toward sunrise. Tuesday... The brunt of the system will move across during this time frame. It will be very windy this day and anticipate winds in the 20 to 40 mph range all areas with gusts to 5o mph on the plains and 60 to 70 mph over the mtn peaks. Humidity values will be near critical values and have issued a FIRE WEATHER WATCH for most of the plains on this day. Precipitation, some quite heavy for a 2-4hr period will occur over the mountains, and blinding snow will be possible for a time period during this day over the passes. We will likely need to issue some winter weather highlights for the higher terrain valid on Tuesday. I'd expect to see 3 to 6 inch amounts possible in the mtns, especially along the Divide. For now I don't think we will see winds reaching synoptic high wind criteria, but this concern will have to be revisited on later shifts. An intense frontal passage is likely to occur across the plains roughly from late Tuesday afternoon into Tuesday evening. when this front goes by, you will know it, as winds will shift strongly into the north and will be quite strong for a few hours. This may be the time when synoptic winds reach high wind criteria. It is not out of the question that we may hear a rumble of thunder. Some brief intense snow may also occur over the Palmer Divide. However, no significant accumulations are expected. Nonetheless, if an intense snow squall-like feature does develop, it could cause issues on the roadways in northern El Paso county and points northward. Wednesday... Cool and quite windy. System will be to our east and we will be on the backside of it. I would expect all of the precip to be east of the region by sunrise, but cant rule out a lingering shower near the KS border. The main story this day will be the strong NW winds behind this system. Although it will be rather cool, the strong winds and low RH values may cause some fire weather issues. Thursday into Saturday... Quiet, mild weather expected. Late Saturday into early next week... Guidance is indicating some rather cold air is going to push south into the Central CONUS, and some of this colder air is quite likely going to push into our region, especially on Sunday. Guidance varies on amount of cold air and if any if any precip will come along with it (likely Monday/Tuesday if it does). Still lots of time to resolve this wx system, but cooler weather is likely to be arriving for all of the little ghosts and goblins out there (Halloween is next Sunday!) \/Hodanish && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1109 PM MDT Sun Oct 24 2021 VFR conditions at all three terminals through the next 24 hours. Periods of high level cirrus clouds will move across Colorado through Monday evening. South winds, will increase at KALS and KCOS by Monday afternoon, with gusts 25 to 30 kts possible. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for COZ227>237. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Oct 24, 8:55 PM MDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 855 PM MDT Sun Oct 24 2021 COZ058>089-093>099-260300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 855 PM MDT Sun Oct 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Accumulating snow returns to the mountains along the Continental Divide Tuesday and Tuesday night, with strong winds potentially producing areas of blowing and drifting snow. The remaining mountains and interior valleys will see a mix of rain and snow showers, with some accumulations over the higher peaks of the Sangre de Cristo Range. Some snow will also be possible Tuesday night over the Palmer Divide and Raton Mesa, accompanied by strong north winds. On the plains, winds will become strong Tuesday afternoon, with increased fire danger for many locations along and east of Interstate 25. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:59 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 27 hr |
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.